[Skip to Content]
[Skip to Content Landing]
Article
October 1983

Amiodarone-Induced Lens Opacities

Author Affiliations

From the Department of Ophthalmology, University of California School of Medicine (Dr Flach and Ms Weddell), and Veterans Administration Hospital (Drs Flach and Dolan and Ms Sudduth), San Francisco.

Arch Ophthalmol. 1983;101(10):1554-1556. doi:10.1001/archopht.1983.01040020556010
Abstract

• Amiodarone hydrochloride is a benzofurane derivative used for cardiac abnormalities. Its use is commonly associated with an asymptomatic keratopathy. Although lipid deposits have been observed with the electron microscope in the lens epithelium of one patient with a history of amiodarone therapy, lens opacities have not been reported in patients using this drug. Visually inconsequential, anterior subcapsular lens opacities in seven of 14 patients using moderate to high doses of amiodarone who were examined at the Veterans Administration Hospital in San Francisco are reviewed.

×